Top
20
Doctor insights on: Medication Reaction Or Side Effect

Share
1

1
What is the difference between an adverse drug reaction and side effect?

What is the difference between an adverse drug reaction and side effect?

Same thing: It's the same thing - just two different terms. Some side effects could be beneficial and so not an "adverse" reaction but the terms refer to the same effect - unintended consequences (good or bad) of a therapy. ...Read more

Drug Reaction (Definition)

A drug reaction is an unintended health consequence of taking a medication. This includes known pharmacological side effects as well as known idiosyncratic effects. Drug allergy is a bit different and involves suspected immunologic response to the drug. An allergy can involve hives, anaphylaxis, angioedema, itchy or blistering rash, joint pain, blood disorders ...Read more


2

2
What is the main difference between adverse drug reaction and side effect of drug. Explain it.

What is the main difference between adverse drug reaction and side effect of drug. Explain it.

Adverse drug reactio: Adverse drug reaction refers to harm associated with the use of a drug at a normal dosage during normal use. Side effect refers to effect of a drug which may be beneficial. ...Read more

3

3
Medication reaction - pharmacy reimbursement?

Medication reaction - pharmacy reimbursement?

Usually not: Every medication (and pretty much everything in life) has potential benefits & potential risks. Doctors do our best to select meds which will do more good than harm, but every body responds differently & we can't always predict. Pharmacy's job is to dispense what the doctor prescribed & answer your questions. If they did that, they probably won't reimburse for a med you had trouble taking. ...Read more

4

4
Doctors, do you think I can develop a medication reaction twice?

Clarify: You can have repeated allergic reactions to a medication or may have allergic reactions to multiple medications. ...Read more

5

5
Medication reaction. Go to er. Call 911?

Medication reaction. Go to er. Call 911?

Depends on Symptoms: If you believe you may be having an adverse reaction to a medication with symptoms that include shortness of breath, tongue or throat swelling, or a change in your mental status, by all means call 911. If you are experiencing a mild skin rash or upset stomach, it may be better to call your primary care doctor and get his/her recommendation. ...Read more

6

6
Medication reaction please help! doctor's nurses 911?

Medication reaction please help! doctor's nurses 911?

Depends on Symptoms: If you believe you may be having an adverse reaction to a medication with symptoms that include shortness of breath, tongue or throat swelling, or a change in your mental status, by all means call 911. If you are experiencing a mild skin rash or upset stomach, it may be better to call your primary care doctor and get his/her recommendation. ...Read more

7

7
Acne medication reaction! help!?

Acne medication reaction! help!?

DRUG REACTION: What rx did you apply on your pimples? What happened? I presume you have redness and irritated face. We cannot help unless we know the problem. ...Read more

8

8
Acne medication reaction in fetus?

Acne medication reaction in fetus?

Can happen: A couple of the most well-known fetal reactions to antibiotics: permanent staining of the teeth, with use of tetracyclines, and severe birth defects associated with isotretinoin. ...Read more

9

9
Is it a stomach virus or medication reaction?

More info please: Nausea, diarrhea, abdominal discomfort?--what are your symptoms &/or what medicine concerns you? Even "functional" syndromes may be present without underlying "disease." if pain with meals consider peptic (acid), biliary, or pancreatic disease. Bleeding or tenderness suggests inflammation, ischemia, or infection. Exquisite tenderness is quite concerning. Drug reaction should resolve on stopping rx. ...Read more

10

10
Whats medication reaction?

Whats medication reaction?

Unwanted occurence: A medicatin reaction can occur from too much drug, allergic reaction, drug interaction with other drugs and numerous other possibilities. The bottom line is that it is unwanted and may results in changed dose, changed rug , etc. ...Read more

11

11
How do you feel if medication reaction?

How do you feel if medication reaction?

Med Reactions: You may have a side effect to your medication and most pharmacies hand out information about common side effects. These may not be a reason to stop it. Common adverse reactions that would be a reason to stop a medication are fever, rash, joint swelling, generalized aches and pains, difficulty breathing and swelling of the throat. ...Read more

13

13
What is the definition or description of: medication reaction?

Medication Reaction: The definition is an adverse effect of a medication that can be both expected or unexpected. ...Read more

14

14
Acne medication reaction?

Acne medication reaction?

ACNE RX REACTION: Acne treated with retin a (tretinoin) when exposed to light can cause photosensitivity reactions. Tetracycline when given below age 17 causes teeth discoloration . Other rx gives you irritation and erythema of face. ...Read more

See 1 more doctor answer
15

15
If you have gotten a rash from a medication reaction if you run can it bring it out more?

If you have gotten a rash from a medication reaction if you run can it bring it out more?

Yes, it looks redder: Any activities that increase the blood going to the skin will make rashes look red. Exercise, hot showers and even fevers can also make the redness more intense. This may last days to weeks after a medication reaction and it is not a sign that your child's rash is getting worse. ...Read more

17

17
Is puking yellow bitter stuff a stomach virus or medication reaction?

Either or neither: Lots of causes for bilious vomiting, including medication reaction, viral infection, or gallbladder disease, kidney stone, infection, bowel obstruction, pancreatic problems, and lots of other causes. ...Read more

18

18
I'm on amoxicillin for a dental abcess. I have chills and fatigue, but no fever. Could this be a medication reaction? Do I stop taking amoxicillin?

I'm on amoxicillin for a dental abcess. I have chills and fatigue, but no fever. Could this be a medication reaction? Do I stop taking amoxicillin?

Call Dentist: Chills/fatigue may be due to the antibiotic or due to the abscess toxins. Report your symptoms to your treating Dentist. Antibiotics will reduce spread of infection, but a cure requires specific dental treatment (root canal or extraction). Please call your Dentist now. ...Read more

Dr. Ira Katz Dr. Katz
1 doctor agreed:
19

19
Medication reaction? Extremely high bp with crying. Strong pulses in head that made me cough and have dry heaves. Vomit 3rd. Started lamictal ystrday

Dr. Ira Katz Dr. Katz
1 doctor agreed:
Medication reaction? Extremely high bp with crying. Strong pulses in head that made me cough and have dry heaves. Vomit 3rd. Started lamictal ystrday

Possible!: Up to 20% of people can can have nausea &vomiting and that alone could cause the high blood pressure as part of the stress reaction. I don't know if you took your blood pressure, but symptoms of headache or migraine may also occur. Although it can happen high BP itself is very uncommon, though. Call prescribing doc immed. Try 1/2 strength Gatoraide. If not able to take fluid go to ER. ...Read more

20

20
How can I tell if puking yellow bitter stuff is a stomach virus or medication reaction?

How can I tell if puking yellow bitter stuff is a stomach virus or medication reaction?

Puking yellow stuff: Puking yellow stuff after taking medcine may be from the medcine itself. But if you have too much acid in your stomach then too you may throw up yellow unpleasant stuff. Is it is only yellow liquid or you throw up food with it as well? You should see your docotr. ...Read more